Rated 5.0/5 based on 18 votes

Top
10
Doctor insights on: Can General Anesthesia Cause Constipation

Share
Dr. Richard Pollard
Board Certified, Anesthesiology
25 years in practice
3M people helped
1

1
I have constipation 48 hours after getting a general anesthesia.I have taken stool softener, prunes, and water. Is there an otcsuppositor?

Dr. Richard Pollard
Board Certified, Anesthesiology
25 years in practice
3M people helped
I have constipation 48 hours after getting a general anesthesia.I have taken stool softener, prunes, and water. Is there an otcsuppositor?

See below: There are a variety of things that you can do to help. Increase fluid intake, try milk of magnesia, or use a fleet enema. I am sorry this is happening to you, hang on in there. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
25 years in practice
49M people helped
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified
25 years in practice
49M people helped
Continue
Dr. Karen Sibert
2,138 doctors shared insights

Anesthesia (Definition)

Anesthesia is a field of study that involves methods of removing sensation, pain, and consciousness from a person in order to perform surgeries, do other uncomfortable procedures, or relieve his pain/suffering. A doctor specializing in ...Read more


Dr. Karen Sibert
Board Certified, Anesthesiology
34 years in practice
1M people helped
2

2
Is general anesthesia caused by a gas or an injection?

Dr. Karen Sibert
Board Certified, Anesthesiology
34 years in practice
1M people helped
Is general anesthesia caused by a gas or an injection?

Either or both: General anesthesia is a state of unconsciousness and lack of reaction to painful stimuli. It can be brought on by intravenous medications such as propofol, sodium pentothal, and ketamine. Anesthesia gases (desflurane, sevoflurane) will also produce general anesthesia. Often you will receive a combination of both during surgery. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
25 years in practice
49M people helped
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified
25 years in practice
49M people helped
Continue
Dr. Matthew Kellems
Board Certified, Anesthesiology
12 years in practice
41K people helped
3

3
Is it possible for general anesthesia cause numbness to face and tounge?

Dr. Matthew Kellems
Board Certified, Anesthesiology
12 years in practice
41K people helped
Is it possible for general anesthesia cause numbness to face and tounge?

Not really: General anesthesia sometimes involves a breathing tube or airway device that may cause numbness to the tongue but not the face. ...Read more

Get help from a doctor now ›
Dr. Brett Noorda
Board Certified, Dentistry
20 years in practice
494K people helped
4

4
Can general anesthesia cause numbness to face and tongue?

Dr. Brett Noorda
Board Certified, Dentistry
20 years in practice
494K people helped
Can general anesthesia cause numbness to face and tongue?

Not typically: It would be unusual for numbness of the tongue to arise just from general anesthesia unless the anesthesiologist was exceptionally agressive during intubation and did significant damage in the mouth. Numbness in the face would also be very unlikely. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
25 years in practice
49M people helped
Get help from a specialist now
Continue
Dr. Richard Pollard
Board Certified, Anesthesiology
25 years in practice
3M people helped
5

5
Might general anesthesia cause numbness to face and tounge?

Dr. Richard Pollard
Board Certified, Anesthesiology
25 years in practice
3M people helped
Might general anesthesia cause numbness to face and tounge?

See below: It is not unusual to have some tongue numbness after anesthesia. This occurs because the endotracheal tube that is placed to help you breathe can sometimes put pressure on the tongue. This numbness usually resolves within a few days. The facial numbness is more unusual and i would talk to the anesthesiologist who didi your case. ...Read more

Get help from a doctor now ›
Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
6

6
Does general anesthesia causes hairfall? If so,how to treat it?

Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
Does general anesthesia causes hairfall? If so,how to treat it?

Anesthesia: NO! Anesthesia should have no effect on your hair. ...Read more

Get help from a doctor now ›
Dr. Addagada Rao
Board Certified, General Surgery
51 years in practice
25M people helped
7

7
I'm having surgery tomorrow morning with general anesthesia and I vaporize weed concentrates everyday. Will this cause complications during surgery?

Dr. Addagada Rao
Board Certified, General Surgery
51 years in practice
25M people helped

You should inform: your anesthesiologist and surgeon so they can monitor you , and titrate the dose better . ...Read more

Get help from a doctor now ›
Dr. Gregory Fiasconaro III
Board Certified, Anesthesiology
27 years in practice
76K people helped
8

8
Do you know if there are similarities between unconsciousness caused by trauma, and unconsciousness by general anesthesia?

Dr. Gregory Fiasconaro III
Board Certified, Anesthesiology
27 years in practice
76K people helped

Not likely: General anesthesia is a reversible condition. Unconsciousness from trauma often is temporary, but the duration is unknown because the mechanism is different. Trauma causes damage to nerve transmission from sweeping and direct cell damage. Anesthetic drug effects dissipate over time. ...Read more

Get help from a doctor now ›
Dr. Karen Sibert
Board Certified, Anesthesiology
34 years in practice
1M people helped
9

9
What causes the uncontrollable shaking and shivering after general anesthesia?

Dr. Karen Sibert
Board Certified, Anesthesiology
34 years in practice
1M people helped
What causes the uncontrollable shaking and shivering after general anesthesia?

Just happens!: Shivering after general anesthesia sometimes happens even if a patient's temperature is normal, usually associated with the anesthesia gases such as Desflurane and sevoflurane. A small dose of Demerol will usually calm down the shivering. We see less of it these days now that we have warming blankets and fluid warmers in wide use in the operating rooms. ...Read more

Get help from a doctor now ›
Dr. Ionel Rad
Board Certified, Anesthesiology
12 years in practice
177K people helped
10

10
Could general anesthesia cause cognitive dysfunction?

Dr. Ionel Rad
Board Certified, Anesthesiology
12 years in practice
177K people helped
Could general anesthesia cause cognitive dysfunction?

Maybe: General anesthesia along with surgery has been associated with cognitive dysfunction. The link is not strong and some surgeries can only be done with general anesthesia. ...Read more

Get help from a doctor now ›
Dr. Eric Kaplan
2,292 doctors shared insights

Constipation (Definition)

Constipation is a condition in which there is infrequent bowel movements or difficulty passing stools. Common symptoms include passing fewer than three stools a week, straining excessively during bowel ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified,
25 years in practice
49M people helped
Continue
85,000 doctors available
Find us on Facebook